RETURNS TO SCALE AND SIZE IN AGRICULTURAL ECONOMICS

Differences between the concepts of returns to size and returns to scale are systematically reexamined in this paper. Specifically, the relationship between returns to scale and size are examined through the use of the envelope theorem. A major conclusion of the paper is that the level of abstraction in applying a cost function derived from a homothetic technology within a relevant range of the expansion path may not be severe when compared to the theoretical, estimative, and computational advantages of these technologies.


Issue Date:
1986-12
Publication Type:
Journal Article
PURL Identifier:
http://purl.umn.edu/32252
Published in:
Western Journal of Agricultural Economics, Volume 11, Number 2
Page range:
129-133
Total Pages:
5




 Record created 2017-04-01, last modified 2017-04-04

Fulltext:
Download fulltext
PDF

Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)